Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 190, NWS North Platte, NE

July 21, 2006Frontier County, Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 21, 2006, 12:28 AM CDT for Frontier County, Lincoln County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2006, 12:28 AM CDT (05:28 UTC)
Expired
Jul 21, 2006, 1:15 AM CDT
In force
47 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Frontier County, NE, Lincoln County, NE

The radar

The North Platte radar (KLNX), 135 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 10:15 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-313 J/kg
Mixed-layer LCL
1521 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 210528
SVRLBF
NEC063-111-210615-
/O.NEW.KLBF.SV.W.0190.060721T0528Z-060721T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1228 AM CDT FRI JUL 21 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
  EASTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 115 AM CDT

* AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES WEST OF COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT
  AREA TO 9 MILES SOUTHEAST OF JEFFREY CANYON STATE WILDLIFE
  MANAGEMENT AREA TO MEDICINE CREEK RESERVOIR STATE RECREATION
  AREA...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF NORTH
  PLATTE TO 17 MILES NORTHEAST OF CURTIS TO 22 MILES NORTHEAST OF
  MCCOOK...AND MOVING NORTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA AND COTTONWOOD CANYON
  STATE WILDLIFE MANAGEMENT AREA BY 1235 AM CDT...
  BRADY BY 1240 AM CDT...
  EUSTIS BY 1245 AM CDT...

LAT...LON 4102 10082 4071 10056 4036 10046 4041 10011
      4067 9999 4107 10025

$$

BUTTLER
2 follow-up statements
000 
WWUS53 KLBF 210550
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1250 AM CDT FRI JUL 21 2006

NEC111-210600-
/O.CAN.KLBF.SV.W.0190.000000T0000Z-060721T0615Z/
LINCOLN NE-
1250 AM CDT FRI JUL 21 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY 
IS CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE 
COUNTY AND NO LONGER POSED A SEVERE THREAT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN NEBRASKA.

LAT...LON 4101 10023 4071 10020 4065 10044 4033 10047
      4036 9995 4065 9992 4099 9992

$$

NEC063-210615-
/O.CON.KLBF.SV.W.0190.000000T0000Z-060721T0615Z/
FRONTIER NE-
1250 AM CDT FRI JUL 21 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR EASTERN FRONTIER COUNTY...

AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 27 MILES NORTH OF EUSTIS TO 8 MILES SOUTHEAST OF
MEDICINE CREEK RESERVOIR STATE RECREATION AREA...OR ALONG A LINE
EXTENDING FROM 27 MILES SOUTH OF ARNOLD TO 28 MILES EAST OF MCCOOK...
MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HIGHWAY 18 MILE MARKER 30 BY 1255 AM CDT...
  EUSTIS BY 100 AM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN NEBRASKA.

LAT...LON 4101 10023 4071 10020 4065 10044 4033 10047
      4036 9995 4065 9992 4099 9992

$$

BUTTLER
000 
WWUS53 KLBF 210610
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
110 AM CDT FRI JUL 21 2006

NEC063-210620-
/O.EXP.KLBF.SV.W.0190.000000T0000Z-060721T0615Z/
FRONTIER NE-
110 AM CDT FRI JUL 21 2006

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRONTIER COUNTY
EXPIRES AT 115 AM CDT...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED EAST OF 
FRONTIER COUNTY AND NO LONGER POSED A SEVERE THREAT. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN NEBRASKA.

LAT...LON 4101 10023 4071 10020 4065 10044 4033 10047
      4036 9995 4065 9992 4099 9992

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:55 PM CDT, 9 hours 33 minutes earlier.

Area forecast discussion, Jul 20, 2:55 PM CDT, 9 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
255 PM CDT THU JUL 20 2006

.DISCUSSION...

POTENTIAL FOR SVR AND HEAVY RAIN TONIGHT A MAIN CONCERN. CLOUD COVER
IS LIMITING INSOLATION SOME THIS AFTERNOON IN SRN PORTION OF THE
STATE. HOWEVER...IN NORTHERN KS SUNSHINE HAS REALIZED STRONG
INSTABILITY AND HIGH CAPE AS PER LAPS DATA. FURTHER NORTH...STRONG
SWRLY FLOW IN SERN MT AS INDICATED BY THE CLOUD STREAKS ALONG
THE HIGHER TERRAIN. SO LARGE SCALE SHEAR SHOULD BE AVAILABLE BY
LATE AFTERNOON FURTHER S IN THE PANHANDLE BASED ON THIS...COUPLED
WITH STRONG LOW LEVEL SERLY FLOW. GOES SOUNDER DPI INDICATING 1.4
TO POSSIBLY AS MUCH AS 1.6 PW NORTH OF THE FRONT IN SRN NEBR AND
FEEDING INTO THE PANHANDLE. INDIVIDUAL CELLS EARLY IN THE
INITIATION PROCESS SHOULD EASILY BE SUPERCELLULAR IN NATURE, BUT
AS THEY CONGEAL...DAMAGING WINDS AND VERY HEAVY RAINFALL WILL BE
THE MAIN THREAT LATER THIS EVENING INTO TONIGHT. SEEMS POTENTIAL
FOR LARGE HAIL MAY BE LIMITED TO THE PANHANDLE SINCE WBZ HEIGHTS
IS AROUND 12.4 KFT FROM LBF MORNING SOUNDING. RELATIVELY LOW LCL
HEIGHTS...FOR THE PANHANDLE ANYWAY...MAY ALLOW POTENTIAL FOR
A TORNADO POTENTIAL EARLY ON...BUT LOW LEVEL LAPSE RATES HAVE NOT BEEN
MAXIMIZED DUE TO CLOUD COVER...SO THREAT SEEMS LIMITED. FURTHER
EAST...PREIVOUSLY MENTIONED DPI...FAIRLY DEEP ERLY FLOW IN THE
BL...AND INCREASING K INDEX VALUES POINT TO HEAVY RAIN POTENTIAL.
IN ADDITION...NAM12 SUGGESTS PW VALUES APPROACHING 1.9 BY 06Z
OVER SWRN CWA...WELL OVER 2 STD ABOVE AVE FOR THIS TIME OF YEAR
AND A DEFINITE CONCERN. ONE NEGATIVE FACTOR FOR FLOODING THOUGH
WILL LIKELY BE QUICK MOVEMENT TO THE MCS THAT WILL LIKELY DEVELOP.
SOMEWHAT OF A DRY LAYER INDICATED ALOFT THIS MORNING IN LBF
SOUNDING WHICH MAY SUGGEST POTENTIAL FOR STRONG AND ORGANIZED COLD
POOL. CORFIDI AND FORWARD PROP CORFIDI VECTORS POINT TWD A SPEED
OF 40-50KTS WITH A MATURE SYSTEM...LIKELY INDICATING THE POTENTIAL
FOR WIND DAMAGE AS WELL...SIMILAR TO BUT NOT AS WIDESPREAD AS
IA/MO/IL LAST NIGHT. SYSTEM SHOULD TRACK ALONG AND SOUTH OF I-80
LATE THIS EVENING AND OVERNIGHT...AND HAVE TRENDED GRIDS TO
REFLECT THIS LINE OF THINKING.

DIFFERENCES EXIST IN HOW FAST THE SYSTEM MOVES OUT AND POTENTIAL
FOR LEFT OVER WEAK CONVECTION IN DECENT INSOLATION BEHIND EXITING
SYSTEM. HAVE TYPICALLY SEEN A FEW WEAK SHRA/-TSRA IN THE WAKE OF
THESE KINDS OF SYSTEMS WHERE CLOUDS CLEAR OUT EARLY ENOUGH...SO
HAVE INCLUDED SMALL POPS FOR FRIDAY. CLOUD COVER SHOULD LIMIT
TEMPS SIGNIFICANTLY IN THE ERN CWA...A NICE BREAK FROM THE LAST
FEW DAYS. UPPER FLOW TRANSITIONS TO NWRLY INTO THE WEEKEND AND
FIRST OF NEXT WEEK. AGREE WITH GID AFD THAT MODELS TEND TO NOT
PICK UP ON WEAK SHORT WAVES IN THIS TYPE OF PATTERN AND WITH RETURN
FLOW DEVELOPING...SHEAR WILL BE THERE AND ENOUGH MODERATE CAPE
WOULD PRODUCE SOME TSRA GIVEN A DECENT SFC CONVERGENT AXIS.
HOWEVER...TIMING IS DIFFICULT AND HAVE THEREFORE NOT GONE TOO
AGGRESSIVE ON POPS...AND WILL WAIT UNTIL AFTER TONIGHT TO BETTER
ASSESS POTENTIAL FOR LATER IN THE WEEKEND.

TEMPS WILL GRADUALLY WARM BY THE FIRST OF THE WEEK. UPPER RIDGE
QUITE STRONG OVER THE WEST INITIALLY...BUT GET KNOCKED DOWN
SOMEWHAT BY WEEKS END. GFS QUITE AGGRESSIVE IN DEVELOPING UPPER
TROUGH OVER THE NWRN US LATE IN THE WEEK WHICH WOULD REPRESENT A
MAJOR PATTERN SHIFT...WILL HAVE TO WATCH TO SEE IF IT EVOLVES THAT
QUICKLY. OTHERWISE TIMING OF PRECIP WOULD BE THE MAIN THING. MAY
APPROACH 100 AGAIN IN SRN ZONES BY MID WEEK IF CLR SKIES.

&&

.FIRE WEATHER...PRECIP POTENTIAL AND COOLER TMEPS WILL ALLEVIATE
FIRE WX CONCERNS OF THE PAST FEW DAYS. TEMPS WILL WARM BY THE
FIRST OF THE WEEK...BUT BETTER LOW LEVEL MOISTURE SHOULD KEEP
MINIMUM RH VALUES MANAGEABLE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

69
Hazardous weather outlook, Jul 20, 9:53 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
953 PM CDT THU JUL 20 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-211030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
953 PM CDT THU JUL 20 2006 /853 PM MDT THU JUL 20 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...REST OF TONIGHT.

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVERNIGHT SOUTH OF A
LINE FROM ANTIOCH...TO OCONTO. STRONG DAMAGING WINDS AND HEAVY
RAIN ARE THE MAIN SEVERE THREATS.

A STRONG UPPER LEVEL DISTURBANCE WILL LIFT FROM NORTHEASTERN
COLORADO OVERNIGHT...TOUCHING OFF NUMEROUS SHOWERS AND
THUNDERSTORMS. SOME OF THESE MAY BE HEAVY RAIN PRODUCERS...SO
FLASH FLOODING IS A CONCERN SOUTH OF THE BEFORE MENTIONED LINE. IT IS
POSSIBLE AN ISOLATED THUNDERSTORM MAY PRODUCE WINDS IN EXCESS OF
60 MPH. HOWEVER...THE THREAT FOR WINDS WILL DIMINISH THROUGH THE
OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...HOWEVER
COOPERATIVE OBSERVERS ARE ENCOURAGED TO PHONE IN PRECIPITATION
REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE FRIDAY
MORNING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CLB

In the hours before

Local storm report, Jul 20, 10:18 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1018 PM CDT THU JUL 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     TSTM WND GST     6 SW OGALLALA           41.07N 101.80W
07/20/2006  E60 MPH          KEITH              NE   PUBLIC

            PUBLIC REPORTED WINDS ESTIMATED 60 TO 65 MILES PER HOUR
            LASTING APPROXIMATELY 15 MINUTES. PEA SIZED HAIL ALSO
            REPORTED.

&&

ADO

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 9:54 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins66 min
Jul 20, 10:39 PM CDTSevere Thunderstorm WarningLBFChase66 min
Jul 20, 10:54 PM CDTSevere Thunderstorm WarningLBFLincoln66 min
Jul 20, 10:59 PM CDTSevere Thunderstorm WarningLBFPerkins61 min
Jul 20, 11:42 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes48 min
Jul 20, 11:57 PM CDTSevere Thunderstorm WarningLBFLincoln33 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.